MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE 35 DEGREE UP; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ARTHROPIERCE 35 DEGREE UP; ACCESSORIES,ARTHROSCOPIC
Model Number 7209499
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke during a case.The device broke off in the patient and the piece was removed.Procedure completed with a competitor device.A delay of 45 minutes was reported.
 
Additional Manufacturer Narrative
One 7209499 arthropierce 35 degree up angled instrument was reported on indicating instrument breakage.The device was not returned for evaluation.Physical conclusions, full investigation and evaluation were not possible.Factors affecting device performance include: device ability, surgical ability and surgical site preparation.These instruments are designed for repeated use with proper care and handling.Instrument tips may inadvertently be twisted or caught on other instruments or the basket during cleaning.This can lead to compromised strength.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in the instrument's failure.Do not use these instruments as levers for manipulating hard tissue or bone.Excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.Final product met predetermined specifications upon release to distribution.

Brand Name
ARTHROPIERCE 35 DEGREE UP
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7936281
Report Number1219602-2018-01381
Device Sequence Number931051
Product Code NBH
UDI-Device Identifier03596010474544
UDI-Public(01)03596010474544(10)50591607
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209499
Device Catalogue Number7209499
Device Lot Number50591607
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1